Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Fatigue, pain in hands and legs, irregular periods. Have BP and Diabetes. Taking Jalra, Telsar and Evion. Further treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am 48 years old, female. I m suffering from BP, Diabetes and cholestrol(all r mild). However currently i m facing d problem of extreme weakness and acute pain in hands and legs. My periods are also irregular. I m taking followin medicine........for ur reference:
1. Jalra-50mg
2. Telsar-40mg
3. Evion LC
4. I m not taking ne medicines for cholestrol as it doesnt suits me n creats pain in d legs n also feelin weakness n also doctor suggested not to take medicine for tht.

Please advice me how to go ahead for d further treatment............waiting for ur reply.
Posted Tue, 1 May 2012 in General Health
Follow-up: Fatigue, pain in hands and legs, irregular periods. Have BP and Diabetes. Taking Jalra, Telsar and Evion. Further treatment? 30 minutes later
I have lost my weight around 10 kg since last 18 months. I hav taken metformin 500 mg for diabetes for atleast 18 to 20 months n some doctors r sayin tht dis tablet may b d reason for weight loss. I hav also lost d digestion systems due to dis tablet.
Plz tell me d correct things..........
Answered by Dr. Jasvinder Singh 9 hours later
Thanks for posting your query.

The pains in the hands and legs could possibly be due to the diabetic neuropathy, i.e. damage to the nerves due to the longstanding diabetes.

The diagnosis is made usually by doing a detailed clinical evaluation and by a test called Nerve Conduction Velocity test.

It makes sense to consult a neurologist for the same. Drugs like methylcobalamin along with pregabalin help in improving the pains.

Vitamin D deficiency also is known to result in such pains. Getting a Vitamin (OH) D3 levels done will help in ascertaining the same.

Vitamin D can easily be supplemented as it is available in a XXXXXXX form and is taken with milk/curd.

Weight loss is known to occur with the use of metformin. However, sometimes uncontrolled diabetes can also produce weight loss.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Fatigue, pain in hands and legs, irregular periods. Have BP and Diabetes. Taking Jalra, Telsar and Evion. Further treatment? 12 hours later
Thanx for ur reply..
Firstly, u hav nt advised regardin cholestrol and its medicines as i hav already told u tht doctors have advised to stop tablets for d same due to weakness and leg pains.Please advice......

Secondly, I m providing u following details........
HbA1c : 6.4% as on 28/10/2011
I hav also taking Tayo for vitamin D n calcium. Currently i hav to take crocin for pain killing. Can i take injection for B6, B12 prescribed by doctor NERVZ one weekly for 4 times. Please advice as i m feelin acute weakness n leg pains...Please advice me in detail......
Answered by Dr. Jasvinder Singh 20 hours later

Thanks for getting back to me.

Regarding control of cholesterol there are only two ways , One by the medication which I do agree with your treating doctor that they can cause or aggravate already present weakness and pains.The second and only safest route to control cholesterol is by dietary control.Do lessen the intake the fat stores in the body will surely be mobilized for various essential metabolic process.Do not go for any herbal or non allopathic preparations to control cholesterol as most of them will have bad effect on the digestion.

Though normal range for HbA1c 3.3 to 5.5 , it is ok to have a values of 6.4 in a already diagnosed diabetic.Hence need not worry about the reading

Do continue with the Vit D supplements and crocin for pain relief. Yes, you can take Injection NERVZ once weekly for 4 to 6 weeks. The injection must be taken on a weekly basis and symptoms do come down after a month or two after the injections as the nerves do take time for regeneration.Taking Multivitamins on daily basis one like Centrum is also a good addition to the injection ( for 4 weeks ) and Vit D to get rid of weakness and pains.

Hope this helps,

Wish you good health.


Above answer was peer-reviewed by
Follow-up: Fatigue, pain in hands and legs, irregular periods. Have BP and Diabetes. Taking Jalra, Telsar and Evion. Further treatment? 4 hours later
as y agreed that due to metformin i can loose the weight. i stopped taking metfomin since last 2 months how long effect of metformin continued pl advice i am also taking FOLIMAX 12 ONE TAB daily+EVION LC+TAYO IS THAT CORRECT PL ADVICE MY PERIODS ARE ALSO IRREGULAR THAT ALSO CAUSE OF MY PROBLEMS
Answered by Dr. Jasvinder Singh 13 hours later
Hello again,

Thank you again for the follow up.

The hypoglycemic effect of Metformin wanes off pretty quickly. But the weight loss which has occurred over a period of time will take some time to begin to reverse. The drug will definitely not have any weight reducing effects after 2 months, but it does take quite a while to start putting back the weight.

But there is still one more probability for the weight loss. Diabetes itself can cause weight loss. So it would be hard to say what caused such significant weight loss over 18 months.

Coming to your HbA1c levels, it is pretty much in good range considering your diabetic state, HbA1c reflects the sugar control over the past 3 months. This signifies the fact that your anti-diabetic medication was indeed helping you keep your sugar levels in check.

Now with this knowledge, I am not sure whether stopping metformin was a very good idea. You can always discuss this with your diabetologist.

The most important thing to remember here is to keep your blood sugar levels well under control, so if one particular medicine was not suiting you, there are other alternatives, which could be discussed with your treating doctor.

As for your other current medications, You should continue with your anti-hypertensives (Telsar), and other antidiabetic (Jalra). You can continue with other medications for your bone pains, they essentially contain multivitamins.

Regarding your irregular periods, It could most probably because of your age. You are in what is called as a perimenopausal age group. That simply means, your periods might stop altogether in a few years, and it is natural to have irregular and few periods in this age. But a visit to your gynecologist is worth.

You can continue with FOLIMAX 12 ONE TAB daily+EVION LC+TAYO. They contain multivitamins and are safe.

Hope I have answered all your queries.

Wishing you a speedy recovery.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor